Hail, Cascade
- When
- June 25, 3:40 PM MST
- Where
- Cascade County, 18 mi SSE of Monarch
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.867, -110.700
75 inch diameter hail at King's Hill (Monarch 18SSE or Utica 20 WSW).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped 1.75 inch diameter hail at King's Hill (Monarch 18SSE or Utica 20 WSW).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 25, 2:52 PM MST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 352 PM MDT SAT JUN 25 2005 .DISCUSSION... TONIGHT THROUGH MONDAY...VERY ACTIVE EVENING ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA. AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN ALBERTA THIS EVENING. DISTURBANCES EMBEDDED IN THE RESULTING SOUTHWESTERLY FLOW WILL MOVE OVER THE UNSTABLE AIRMASS...FOR CONTINUED SCATTERED SEVERE THUNDERSTORMS FROM SOUTHWEST MONTANA NORTHEAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TFX CWA. STORMS WITH LARGE HAIL AND GUSTY WINDS HAVE ALREADY BEEN REPORTED...AND SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING. STORMS IN BLAINE AND FERGUS COUNTY HAVE ALSO PRODUCED TORNADOES. HOWEVER...THE BEST SHEAR FOR TORNADO DEVELOPMENT HAS DECREASED IN THESE COUNTIES THIS AFTERNOON. THE SITUATION WILL CONTINUE TO BE MONITORED AND THE TORNADO WATCH MAY BE DROPPED...BUT THE POSSIBILITY FOR SEVERE STORMS WILL CONTINUE THROUGH THE EVENING. AS THE AIRMASS STABILIZES THROUGH THE EVENING...STORMS WILL DECREASE IN INTENSITY. A SURFACE LOW OVER SOUTHEAST MONTANA WILL ALSO CONTINUE TO MOVE EAST OVERNIGHT...ALLOWING SURFACE HIGH PRESSURE TO MOVE SOUTH OUT OF CANADA AND CREATING A GOOD UPSLOPE SITUATION SUNDAY INTO MONDAY. WITH ANOTHER SHORTWAVE TROUGH APPROACHING MONTANA THROUGH THIS PERIOD...THERE WILL BE A GOOD CHANCE FOR CONTINUING PRECIPITATION. THE AIRMASS WILL REMAIN UNSTABLE ENOUGH FOR A CHANCE OF THUNDERSTORMS AGAIN. TEMPERATURES WILL WARM SLIGHTLY FROM SUNDAY TO MONDAY...BUT WILL GENERALLY REMAIN SLIGHTLY BELOW NORMAL. COULSTON MONDAY NIGHT THROUGH FRIDAY...GOING FORECAST LOOKING GOOD. NO BIG CHANGES. WITH DISTURBANCE MOVING THROUGH FLOW ON TUESDAY...WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS HIGHER THRU TUESDAY. UPPER FLOW THEN BECOMES MORE WESTERLY BRINGING DRYING TO AREA THROUGH FRIDAY. TUESDAY WILL BE COOLEST DAY...WITH SLOW WARMING THRU THE PERIOD. TEMPERATURE WILL RISE TO NEAR SEASONAL AVERAGES BY FRIDAY. FRIDAY NIGHT THROUGH SATURDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. ZONAL FLOW ACROSS CWA DURING THIS PERIOD RESULTS IN A BASIC MILD AND DRY FORECAST. HOWEVER...MOISTURE IN A WESTERLY FLOW BRINGS A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE CONTINENTAL DIVIDE ON SATURDAY. DOWNSLOPE WILL RESTRICT THE PRECIPITATION TO THE WESTERN MOUNTAINS. TEMPERATURES WILL BE NEAR TO A LITTLE ABOVE SEASONAL NORMALS. EK && .AVIATION... UPDATED 1830Z UPPER LEVEL TROF LIFTS NE FROM THE PACIFIC NW INTO AB TONIGHT WITH DEEPENING SURFACE LOW PRESSURE OVER CENTRAL MT THIS AFTERNOON...SHIFTING EAST TO THE DAKOTAS TONIGHT. EXPECT GENERALLY VFR CONDITIONS...SOME LOCAL MVFR CONDITIONS NEAR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. CONVECTION WILL BE INCREASE SOMEWHAT THIS AFTERNOON AND EVENING WITH SOME STORMS PRODUCING SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR SEVERE CONVECTION WILL BE OVER EASTERN AND SOUTHEAST ROUTES. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 47 71 / 40 50 40 50 CTB 46 65 45 67 / 20 40 40 50 HLN 55 70 52 74 / 40 50 40 50 BZN 48 70 48 77 / 40 50 40 40 WEY 50 64 46 70 / 30 50 40 30 DLN 48 70 49 71 / 40 40 40 50 HVR 52 75 54 76 / 40 30 50 30 LWT 48 72 50 75 / 40 50 50 40 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM SATURDAY FOR SOUTHWEST AND PORTIONS OF CENTRAL MONTANA (MTZ008-MTZ015-MTZ050-MTZ052-MTZ053- MTZ054-MTZ055). ...TORNADO WATCH UNTIL 9 PM SATURDAY FOR EASTERN PORTIONS OF CENTRAL MONTANA (MTZ047-MTZ051). && SHORT TERM...COULSTON LONG TERM....BERNHARDT/KURDY AVIATION...BERNHARDT WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 527 AM MDT SAT JUN 25 2005 MTZ008-011>013-015-047-050-051-053>055-261130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-BROADWATER-MEAGHER-GALLATIN- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-014-044>046-048-049-052-261130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT...CORRECTED TO PROPERLY SEGMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT SAT JUN 25 2005 MTZ008-015-050-052>055-260200- BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON- MEAGHER- 152 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA. BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH. MTZ047-051-260300- BLAINE-FERGUS- 208 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH 525 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS... A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN CENTRAL MONTANA. BLAINE...FERGUS. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES IN THESE AREAS...ALONG WITH SEVERE THUNDERSTORMS PRODUCING LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 7 S GRASS RANGE 46.93N 108.80W
06/25/2005 FERGUS MT PUBLIC
A NUMBER OF REPORTS OF FUNNEL CLOUDS AROUND THE AREA.
0205 PM TORNADO 4 SW GRASS RANGE 46.99N 108.86W
06/25/2005 F0 FERGUS MT TRAINED SPOTTER
HAIL UP TO 1 INCH
0210 PM FUNNEL CLOUD 1 W FOREST GROVE 46.99N 109.10W
06/25/2005 FERGUS MT TRAINED SPOTTER
QUATER SIZE HAIL WITH BREIF HEAVY RAIN AND GUSTY WINDS
0215 PM HAIL 4 W VALENTINE 47.31N 108.51W
06/25/2005 1.75 INCH FERGUS MT TRAINED SPOTTER
FREQUENT LIGHTNING WITH HEAVY BREIF RAIN.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD 7 S ZURICH 48.48N 109.03W
06/25/2005 BLAINE MT PUBLIC
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 WSW LENNEP 46.39N 110.62W
06/25/2005 1.75 INCH MEAGHER MT TRAINED SPOTTER
HEAVY RAIN WITH FREQUENT LIGHTNING.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL ROY 47.33N 108.96W
06/25/2005 1.75 INCH FERGUS MT TRAINED SPOTTER
HEAVY RAIN WITH FREQUENT LIGHTNING.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
348 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL N DILLON 45.22N 112.63W
06/25/2005 0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
HEAVY RAIN AND LIGHTNING
&&
SAUCIERThe Great Falls radar (KTFX), 84 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456247.